... breath and fear of dying. I immediately rush to see my doctor, after checked, he found me normal, blood pressure was normal, he also done a series of test to ascertain i amnot having stroke. His final conclusion is I am having panic attacks. This attack lasted a few hours, and the subsequent days, i keep having recurrent of this attack mainly during mid day. Is this Panic attack syndrome ?
31 Aug 2012
Hi hengheng - Welcome to DC and I hope you find your experience here a good one. After reading your question and then your subsequent reply, it would seem that perhaps a therapist might be able to help you. If you have only had a few of these panic attacks, I would hope that you would want to get to the bottom of it and the "cause" or "triggers" for them. Going on medication alone without understanding the "why" is moot point. You need to also be proactive in your care and seek the answers to the problem. I don't know that I would have accepted that diagnosis because your doctor isn't a psychiatrist who is trained to diagnose such issues and to properly prescribe medication. Personally, I think too much xanax is being by pcp's because that is a common drug for symptoms of panic attacks. But, if you can get in touch with a counselor, therapist or some type of group therapy to help you uncover what is going on...
you might find that your need for medication is short and not meant as a permanent solution to this problem.
There are techniques that you can explore to also control the symptoms, too. One of them is to breathe into a small paper bag as you hold it around your mouth. The exchange of air as you are breathing in and out will slow down your breathing due to the exchange of carbon dioxide, which is normally exhaled any way. Breathing in the same air will slow down your breathing. Just a thought and also if you are under a lot of stress or otherwise feeling threatened... it makes sense that this could happen. Do you tend to "relive" situations in your mind, for instance??? I hope you feel comfortable here and will share a bit more with us so that we can help you and support you along the way...
I wish you peace and a future that is full of hope and many dreams.
31 Aug 2012
Hello. Why are you taking a partial dose? Take what is prescribed and when this calms down with his help you will slowly wean off. And I mean very slowly, please don't do it yourself people experience everything coming back. And it is tough.
I agree that a therapist is needed. Anxiety can be treated with all kinds of techniques. It will get back to a stage where you can handle things without the fear of another panic attack. It takes work to do this. Your anxiety may tell you that it can't be done. I know people just like you who have done extremely well and haven't had an attack in years. The difference is they did the work and didn't look for why. They looked for how to fix it.
Take the right amount of xanax, give yourself a break and things wil get much better. I have had this too as a side effect from my medication. Don't worry about the why. You aren't crazy, just need to make some changes. your mind and body are not talking to each other the right way. Luckily you have the ability to do this.
31 Aug 2012
I'm sorry I know how scary it can be. Everyone here has good advice but I have just 1 question: have you had anything traumatic happen in the last few years? Death of a loved one,car crash, or abuse? It also helps if you can think of something reaccuring with the attack such as is it always when your around people or always when your busy.
1 Sep 2012
Awfully quick for a panic disorder diagnosis. Have you had panic attacks before? Time for you to be a super detective: carry paper and pen with you and each time write down your symptoms, time of day, where you are, what you're doing, what you've eaten that day, meds you've taken that day, who you've spoken to - Everything! After a bit go back and see if there is a common thread between these events. Could be a delayed allergic reaction, side effect of a med, and even for a panic disorder this will help to figure out what is triggering them. Hope this helps - ElizaJane
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am now taking 80 mg twice a day, Is this dosage safe?
1 answer • 10 Sep 2010
1 answer • 15 Sep 2010
I am 30yo with bicuspid aortic stenosis and mitral regurgitation and suffered a Tia with MRI showing an embolism. I have low to regular blood ...
1 answer • 5 Feb 2012
The switch started four days ago. I saw my MD for dizziness and feeling faint; my blood pressure was low- blood work all normal (borderline anemia)
1 answer • 26 Feb 2012
Ubiquinone - am taking two antihypertensive drugs will 200mg capsules of q10 a day have any adverse?
... affectsI I had a stroke 2 years ago so keeping my blood pressure down is essential
0 answers • 1 Oct 2013